Alert archive / Florida / Special Weather Statements in 2015
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jun 5, 2015, 3:25 PM EDT for Lake County, Florida. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2015, 3:25 PM EDT (19:25 UTC)
- Expired
- Jun 5, 2015, 4:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Melbourne, FL
County Lake County, FL
The radar
The Melbourne radar (KMLB), 139 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 3:35 PM EDT | TSTM WND DMG | Leesburg, FL | WIND TOOK OFF PART OF A ROOF IN APARTMENT BUILDING IN 600 BLOCK OF W. DIXIE AVENUE. LARGE TREE FELL ON A BUILDING IN THE 300 BLOCK OF W. DIXIE AVENUE. TIME ESTIMATED FROM RADAR. |
| Jun 5, 3:42 PM EDT | TSTM WND GST 47 | Leesburg Airport, FL | PEAK GUST OF 41 KNOTS/47 MPH FROM THE WEST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
570
WWUS82 KMLB 051925
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
325 PM EDT FRI JUN 5 2015
FLZ044-144-052030-
NORTHERN LAKE COUNTY FL-SOUTHERN LAKE COUNTY FL-
325 PM EDT FRI JUN 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAKE COUNTY UNTIL
430 PM EDT...
AT 324 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FRUITLAND PARK...OR OVER LAKE GRIFFIN...MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEESBURG...EUSTIS...TAVARES...LADY LAKE AND MOUNT DORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND
STRONG WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2896 8195 2896 8166 2897 8166 2897 8164
2867 8166 2861 8195
TIME...MOT...LOC 1924Z 271DEG 12KT 2885 8188
$$
SEDLOCKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 5, 3:15 PM EDT, 10 minutes earlier.
Area forecast discussion, Jun 5, 3:15 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 315 PM EDT FRI JUN 5 2015 .DISCUSSION... CURRENTLY/TONIGHT...CONVECTION HAS BEEN MORE ACTIVE ALONG THE WEST COAST BREEZE NORTH OF TAMPA WITH OTHER SCATTERED SHOWERS/STORMS ON THE EAST COAST BREEZE FROM NRN BREVARD COUNTY NORTHWARD AT MID AFTERNOON. EXPECT ADDITIONAL SHOWERS AND STORMS ACROSS THE NRN INTERIOR INTO LATE AFTERNOON AND POSSIBLY PROPAGATING SOUTH INTO THE SOUTHERN INTERIOR THIS EVENING ALONG SEA BREEZE AND OUTFLOW BOUNDARIES. WILL KEEP HIGHEST POPS FOR THE NRN INTERIOR THIS EVENING WITH DRY CONDITIONS EXPECTED ALONG THE IMMEDIATE COAST SOUTH OF THE CAPE. AFTER EVENING CONVECTION DIMINISHES OVER THE INTERIOR SKIES WILL BECOME PARTLY CLOUDY WITH LOWS IN THE UPPER 60S TO LOWER 70S. SATURDAY...LOW LVL NORTHERLY FLOW BEHIND A FRONTAL TROUGH OFFSHORE WILL VEER TO THE EAST IN THE AFTERNOON WITH THE AFTERNOON SEA BREEZE. MID LYR FLOW FROM THE NW AT 5-10 KNOTS WILL FAVOR CONVECTION DEVELOPING ACROSS E CENTRAL FL AS THE EAST COAST BREEZE PUSHES SLOWLY INLAND. PRECIPITABLE WATER VALUES TICK UP A FEW TENTHS TO NEAR 1.6 INCHES WITH MID LVL TEMPS SIMILAR TO FRIDAY. WILL KEEP SHOWER THUNDERSTORM CHANCES IN THE SCATTERED RANGE. HIGHS MID-UPR 80S COAST TO 90-92 OVER THE INTERIOR. SUNDAY...A BIT STRONGER ONSHORE FLOW LVL EASTERLY FLOW IS FORECAST SUNDAY WITH HIGH PRESSURE NOSING DOWN FROM THE MID ATLC COAST. THIS SHOULD ALLOW THE EAST COAST SEA BREEZE TO PROGRESS STEADILY THROUGH THE INTERIOR IN THE MID TO LATE AFTERNOON. PRECIPITABLE WATER VALUES LOOK TO DECREASE AT LEAST A FEW TENTHS OF AN INCH WITH SLIGHT RAIN CHANCES NEAR THE COAST AND 30-40 PCT ACROSS THE INTERIOR. HIGHS MID 80S COAST TO AROUND 90 INTERIOR. FOR MONDAY LOWERED POPS SOME WITH LIMITED MOISTURE CONTINUING AND ESE LOW LVL FLOW. OTHERWISE...RAIN CHANCES STILL LOOK TO INCREASE INTO MID WEEK AS LOW LVL FLOW VEERS TO SOUTHERLY AND MOISTURE INCREASES INTO WED. PREVIOUS EXTENDED DISCUSSION FOLLOWS...MON-THU...500MB TROUGH FINALLY FILLS AND EJECTS SEAWARD BY TUE TO RESULT IN FLATTENED PATTERN WED BEFORE NEXT WAVE DIGS SE TOWARD N CENTRAL GULF BY THU. EXTENT OF E PROGRESSION SOMEWHAT IN DOUBT AND MAY ONLY TEND TO TEMPORARILY AMPLIFY UPPER RIDGING OVER FL ATLANTIC LATER IN WEEK. ECMWF NOT AS BULLISH...BUT BY EARLY FRI BOTH ECMWF AND GFS EVENTUALLY PLACE ANOTHER MID/UPPER LOW OVER MID-ATLANTIC COAST. MEANWHILE...FL SFC PATTERN WILL FIND SUBTROPICAL RIDGE AXIS EASIER TO DISCERN AS IT NOSES W ACROSS THE PNSLA DURING THE PERIOD. LOCAL ONSHORE FLOW WILL INCREASINGLY ACQUIRE SOUTHERLY COMPONENT AS AXIS EMERGES AND SHIFTS. THIS WILL PROMOTE BETTER OPPORTUNITY FOR WIDER STORM COVERAGE ACROSS FORECAST AREA...ESPECIALLY BY MID-WEEK. MAX TEMPS UPPER 80S TO LOWER 90S WHILE MIN TEMPS GENERALLY IN LOWER 70S. && .AVIATION...SCT SHRA/TSRA WILL AFFECT INTERIOR TERMINALS THRU 23Z- 01Z WITH CONVECTION REMAINING INLAND FROM CSTL TERMINALS FROM KDAB- KTIX. VFR CONDS EXPECTED PAST 03Z AS EVENING CONVECTION DIMINISHES. CHC SHRA/TSRA ON SATURDAY SHOULD HOLD OFF UNTIL AFT 17Z. && .MARINE...LIGHT WINDS EARLY SATURDAY WILL BECOME NE-E TO 10 KNOTS IN THE AFTERNOON WITH SEAS 2 FT NEAR SHORE AND UP TO 2-3 FT OFFSHORE. SUN-MON...SEAS AROUND 2-3 FEET THRU THE PERIOD WITH WINDS 10 KNOTS OR LESS HAVING A GENERAL ONSHORE COMPONENT...ESPECIALLY NEAR THE COAST IN THE AFTERNOON. FAVORABLE BOATING CONDITIONS AWAY FROM ISOLD- SCT STORMS. WINDS BECOMING MORE SOUTHERLY BY EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... DAB 87 69 88 70 / 30 10 20 10 MCO 90 71 92 71 / 40 20 40 20 MLB 87 71 87 71 / 20 10 30 20 VRB 88 69 87 70 / 20 10 30 20 LEE 91 72 91 73 / 40 30 40 20 SFB 91 70 91 71 / 40 20 40 20 ORL 91 72 91 73 / 40 20 40 20 FPR 87 69 87 69 / 20 10 30 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT/LONG TERM...VOLKMER AVIATION/RADAR...BRAGAW
Hazardous weather outlook, Jun 5, 12:47 PM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1247 PM EDT FRI JUN 5 2015 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-060500- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 1247 PM EDT FRI JUN 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A SLIGHT INCREASE IN MOISTURE...STRONG SURFACE HEATING AND WEAK IMPULSES ALOFT WILL PRODUCE A HIGHER COVERAGE OF STORMS TODAY. SCATTERED LIGHTNING STORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG THE INLAND MOVING EAST COAST SEA BREEZE ACROSS VOLUSIA... SEMINOLE...ORANGE...LAKE AND OSCEOLA COUNTIES. A FEW STORMS WILL GENERATE FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. IN ADDITION...SLOW STORM MOTION WILL RESULT IN LOCAL HEAVY RAIN WITH A FEW SPOTS RECEIVING 1 TO 2 INCHES ALONG AND WEST OF THE FLORIDA TURNPIKE. .RIP CURRENT IMPACT... WEATHER AND OCEAN CONDITIONS WILL PRODUCE A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA. THE THREAT WILL BE HIGHEST BETWEEN 1 PM AND 7 PM DUE TO TIDAL EFFECTS. REMEMBER... THE RIP CURRENT PULL CAN BE STRONG EVEN IF THE SHORE BREAK DOES NOT APPEAR HAZARDOUS. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED LIGHTNING STORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER INTERIOR SECTIONS WHICH WILL AFFECT SOME INLAND LAKES. A FEW STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND WIND GUSTS OVER 35 KNOTS. BOATERS ARE REMINDED THAT GUSTY OUTFLOW WINDS CAN PROPAGATE FAR FROM THE PARENT STORM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED LIGHTNING STORMS ARE EXPECTED EACH AFTERNOON. THE PRIMARY HAZARDS WILL BE DANGEROUS LIGHTNING STRIKES AND LOCAL HEAVY RAINFALL. A MODERATE RISK OF RIP CURRENTS IS EXPECTED TO CONTINUE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BRAGAW
In the hours before
Special weather statement, Jun 5, 3:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
325 PM EDT FRI JUN 5 2015
FLZ044-144-052030-
NORTHERN LAKE COUNTY FL-SOUTHERN LAKE COUNTY FL-
325 PM EDT FRI JUN 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAKE COUNTY UNTIL
430 PM EDT...
AT 324 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FRUITLAND PARK...OR OVER LAKE GRIFFIN...MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEESBURG...EUSTIS...TAVARES...LADY LAKE AND MOUNT DORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND
STRONG WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2896 8195 2896 8166 2897 8166 2897 8164
2867 8166 2861 8195
TIME...MOT...LOC 1924Z 271DEG 12KT 2885 8188
SEDLOCKThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 3:52 PM EDT | Special Weather Statement | MLB | Lake | 38 min |
| Jun 5, 4:08 PM EDT | Special Weather Statement | MLB | Lake | 52 min |
| Jun 5, 4:15 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 60 min |
| Jun 5, 4:43 PM EDT | Special Weather Statement | MLB | Orange | 62 min |
| Jun 5, 5:10 PM EDT | Special Weather Statement | MLB | Seminole | 65 min |
| Jun 5, 5:29 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 61 min |
| Jun 5, 5:32 PM EDT | Special Weather Statement | MLB | Orange | 58 min |
| Jun 5, 5:56 PM EDT | Special Weather Statement | MLB | Osceola | 64 min |
| Jun 5, 6:14 PM EDT | Special Weather Statement | MLB | Osceola | 61 min |
Nearby
Special Weather Statements in Florida, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.